Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Valvular Heart Diseases
|tlc - Tue Jan 31, 2006 1:52 pm||
My husband is 41 yr. old and was diagnosed with WPW at 30 years of age. Ablation was attempted but not successful because the extra valve was too close to the main artery and would have required a pace maker at such an early age. Doctors hopefully damaged it enough that the tacacardia would not happen as often or not ever again. Over the past 5 years he has what we call episodes. During these he experiences the following:
Agitation, Discomfort (pulling sensation) in the chest (left side) that moves over the shoulder to his back and then makes the left arm feel tingly, He suffers from asthma and that gets aggravated by the episodes. His muscles shake. All of the symptoms start gradually get to a peak and then start to subside. Usually lasting about 1 – 2 hours. Once these symptoms subside he feels like he is have hot flashes and the pressure in his head with a tingling sensation at the top of his head.
We have been to the hospital a number of times and seen a cardiologist. Blood tests have been done to check the plat lets and this comes back normal. They do an EKG and that shows the WPW but they are not concerned. Was told this is normal for someone with his condition. Blood pressure is a little off but gets back to normal after a few hours.
Yesterday at the Urgent Care BP was 141/90 15 min after the symptoms stopped and 45min later it was 134/99, 2 hours after that it was 122/78.
Please note that EVERYTIME we go into the Urgent Care or hospital the symptoms stop before he is ever called in to see a doctor.
My concern is that no one seems to know what is wrong and I am worried that it is the WPW acting up again and it might be time for the pacemaker.
There is no history of heart diease. Father died of pancreatic cancer and had diabetes.
He is currently using an abuterol inhaler and advair.
|Dr. Yasser Mokhtar - Thu Feb 02, 2006 2:39 pm||
Your husband has to go to the hospital immediately once he starts having the symptoms of the episode.
The intermittent and sudden onset nature of the episodes makes some rare conditions jump to mind and they have to be ruled out unless they were already ruled out:
1. Pheochromocytoma (a rare tumour that puts out adrenaline in the blood).
2. Carcinoid syndrome (a rare tumour that puts out serotonin in the blood).
Your husband's symptoms can be also caused by an asthma attack in itself. A panic attack can also cause these symptoms. If you can say for sure that the attacks are associated with your husband using his albuterol inhaler, albuterol can cause fast heart rate and muscle shakes real bad in some people.
Thank you very much for using our website https://doctorslounge.com and I hope that this information helped.
Yasser Mokhtar, M.D
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.